11 doctors weighed in:

Do antihistamines cause kidney stones?

11 doctors weighed in
Dr. James Kuan
Urology
5 doctors agree

In brief: Longshot, but...

Maybe. I treated one patient, during my residency, who had stones composed of crystallized Guaifenesin (a cough suppressant).
There are scattered case reports describing this in people who overuse these types of medications. The reason this might be relavent is many otc cough and cold remedies contain antihistamines, but may also contain guaifenesin. It's a longshot!

In brief: Longshot, but...

Maybe. I treated one patient, during my residency, who had stones composed of crystallized Guaifenesin (a cough suppressant).
There are scattered case reports describing this in people who overuse these types of medications. The reason this might be relavent is many otc cough and cold remedies contain antihistamines, but may also contain guaifenesin. It's a longshot!
Dr. James Kuan
Dr. James Kuan
Thank
4 doctors agree

In brief: No

Antihistamines have not been shown to cause kidney stones.

In brief: No

Antihistamines have not been shown to cause kidney stones.
Dr. Moez Khorsandi
Dr. Moez Khorsandi
Thank
Dr. Manav Singla
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Unlikely

I have never seen or read about this being a problem. I guess theoretically if you were one who gets very 'dried out' with antihistamines it might be a concern, but i think that is unlikely.

In brief: Unlikely

I have never seen or read about this being a problem. I guess theoretically if you were one who gets very 'dried out' with antihistamines it might be a concern, but i think that is unlikely.
Dr. Manav Singla
Dr. Manav Singla
Thank
Read more answers from doctors